Alert archive / California / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 33, NWS Phoenix, AZ

August 13, 2012Imperial County, California

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 13, 2012, 4:28 PM PDT for Imperial County, California. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2012, 4:28 PM PDT (23:28 UTC)
Expired
Aug 13, 2012, 5:05 PM PDT
In force
37 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Imperial County, CA

The radar

The Yuma radar (KYUX), 100 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2012-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2012-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
383 J/kg
Mixed-layer CIN
-350 J/kg
Mixed-layer LCL
3371 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WUUS55 KPSR 132328
SVRPSR
CAC025-140030-
/O.NEW.KPSR.SV.W.0033.120813T2328Z-120814T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
428 PM PDT MON AUG 13 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...IMPERIAL...EL CENTRO...CALEXICO...
  BRAWLEY...

* UNTIL 530 PM PDT

* AT 425 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS
  SEVERE STORM.  THIS STORM WAS LOCATED NEAR EL CENTRO...AND MOVING
  NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOLTVILLE...EL CENTRO NAVAL AIRFIELD AND WESTMORLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR
OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND
KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3305 11582 3306 11526 3267 11540 3264 11580
TIME...MOT...LOC 2328Z 180DEG 19KT 3278 11559

$$

MO
3 follow-up statements
524 
WWUS55 KPSR 132342
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
442 PM MST MON AUG 13 2012

CAC025-140030-
/O.CON.KPSR.SV.W.0033.000000T0000Z-120814T0030Z/
IMPERIAL CA-
442 PM PDT MON AUG 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT
FOR CENTRAL IMPERIAL COUNTY...

AT 439 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY
THIS SEVERE STORM.  THIS STORM WAS LOCATED NEAR EL CENTRO...MOVING
NORTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
IMPERIAL...ALAMORIO...BRAWLEY AND WESTMORLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND DRY 
WASHES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY 
BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO 
RISE.

&&

LAT...LON 3305 11582 3306 11526 3267 11540 3264 11580
TIME...MOT...LOC 2341Z 177DEG 16KT 3282 11560

$$

MO
979 
WWUS55 KPSR 132356
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
456 PM MST MON AUG 13 2012

CAC025-140030-
/O.CON.KPSR.SV.W.0033.000000T0000Z-120814T0030Z/
IMPERIAL CA-
456 PM PDT MON AUG 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT
FOR CENTRAL IMPERIAL COUNTY...

AT 453 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR IMPERIAL...MOVING
NORTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALAMORIO...BRAWLEY AND WESTMORLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND DRY 
WASHES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY 
BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO 
RISE.

&&

LAT...LON 3271 11553 3271 11580 3305 11582 3306 11534
TIME...MOT...LOC 2356Z 170DEG 17KT 3289 11563

$$

MO
347 
WWUS55 KPSR 140005
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
505 PM MST MON AUG 13 2012

CAC025-140015-
/O.CAN.KPSR.SV.W.0033.000000T0000Z-120814T0030Z/
IMPERIAL CA-
505 PM PDT MON AUG 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL IMPERIAL COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3271 11553 3271 11580 3305 11582 3306 11534
TIME...MOT...LOC 0005Z 177DEG 16KT 3293 11561

$$

MO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:20 PM PDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 13, 3:20 PM PDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
320 PM MST MON AUG 13 2012

.SYNOPSIS...
STRONG HIGH PRESSURE WILL CONTINUE OVER THE DESERT SOUTHWEST THROUGH
TUESDAY...RESULTING IN WELL ABOVE NORMAL TEMPERATURES AND PERIODS OF
EXCESSIVE HEAT. MONSOON MOISTURE WILL SLOWLY SPREAD BACK INTO THE
REGION STARTING LATE WEDNESDAY...RESULTING IN AN GRADUAL INCREASING
THREAT OF AFTERNOON THUNDERSTORM ACTIVITY OVER SOUTHEAST CALIFORNIA
AND SOUTHWEST ARIZONA THROUGH THE WEEKEND. THE BEST CHANCES OF
AFTERNOON AND EVENING THUNDERSTORM ACTIVITY ACROSS SOUTH CENTRAL
ARIZONA LOOK TO BE THURSDAY INTO SATURDAY.

&&

.DISCUSSION...
THE DAY IS SHAPING UP LIKE A TYPICAL MONSOON AFTERNOON IN
AUGUST...WITH EXTREMELY WARM TEMPERATURES AND ISOLATED STORM
DEVELOPMENT DOTTING THE DESERT LANDSCAPE. THE REGION AGAIN FALLS
UNDER THE INFLUENCE OF A 300MB CUT OFF CIRCULATION /THAT HAS
REMAINED MOSTLY STATIONARY/ OVER NORTHERN BAJA AND THE UPPER LEVEL
RIDGE TO OUR EAST ACROSS NEW MEXICO. OVERALL MOTION ON A LOOPED
WATER VAPOR SAT LOOKS VERY SIMILAR TO YESTERDAYS WITH SOMEWHAT
WEAK DIFLUENT FLOW NORTH OF THE FORECAST AREA. EARLIER THIS MORNING
A PASSING OUTFLOW/GRAVITY WAVE FROM NEW MEXICO TREKKED TO THE WEST
ACROSS THE SOUTHERN PORTION OF THE STATE...TRIGGERING MID MORNING
ISOLATED /POP-CORN OR PULSE/ STORMS ACROSS THE WESTERN DESERTS. DUE
TO THE IMPRESSIVE HEAT OBSERVED SO FAR TODAY...EXPECT PULSING STORM
DEVELOPMENT TO CONTINUE INTO THE EARLY EVENING WITH SOME STRONGER
ISOLATED STORMS...WITH MOST THUNDERSHOWERS HAVE PERIODS OF BRIEF
HEAVY RAIN...LIGHTNING AND SOME GUSTY WINDS. STEERING FLOW ALOFT IS
FAIRLY LIGHT...VARIABLE IN DIRECTION WITH 5 TO 10 KTS TOTAL VELOCITY
WHICH IS EVIDENT ON BOTH THE STORM MOTION ON THE RADAR AND FROM THIS
MORNING/S SOUNDINGS. NO DISCERNIBLE UPPER LEVEL SUPPORT TO HELP
PERSIST STORMS OVERNIGHT...SO POPS DROP BACK TO SINGLE DIGIT VALUES
AFTER 06Z ACROSS MUCH OF AZ. CHOSE TO KEEP SOME SLIGHT CHANCE
MENTION ALONG THE LOWER COLORADO RIVER OVERNIGHT...PROXIMITY TO THE
UPPER LOW AND SOME PERSISTENT MOISTURE COULD SUSTAIN SHOWERS
OVERNIGHT IN THAT AREA.

RIDGE THICKNESSES SHOW NOT MUCH CHANGE BETWEEN VALUES FORECAST FOR
TODAY AND TOMORROW...REACHING 588-589DM BOTH AFTERNOONS. GIVEN
THAT...ADJUSTED FORECAST TEMPS FOR TOMORROW GENERALLY UP A DEGREE OR
TWO. OVERNIGHT LOWS TONIGHT COULD BE TRICKY IF CLOUDS FROM THIS
AFTERNOON/S CONVECTIVE PERSIST AND INSULATE THE LOWER DESERTS.
DESPITE ANY CHALLENGES TO THE FORECAST DUE TO LINGERING CLOUDS...IT
WILL BE ANOTHER WARM MORNING ACROSS THE AREA LEADING INTO ANOTHER
EXTREMELY WARM DAY. THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH
WEDNESDAY AM. CONDITIONS TOMORROW APPEAR SIMILAR TO TODAY...HOT
CONDITIONS LEADING TO AFTERNOON PULSE CONVECTIVE ACTIVITY ACROSS THE
REGION. MOISTURE LEVELS ARE NOT THE BEST FOR SUSTAINED STORMS...BUT
MODEL SOUNDING PWATS SUSTAIN AN INCH OR GREATER THROUGHOUT THE
REGION. EXPECT CONVECTION TO INITIATE OVER THE HIGHER TERRAIN
EARLIER BEFORE THE LOWER DESERTS REACH PEAK HEATING IN THE
AFTERNOON.

WEDNESDAY THROUGH SUNDAY...
MEDIUM RANGE MODELS CONTINUE TO CALL FOR A SUBSTANTIAL MOISTURE
INCREASE TO OCCUR BEGINNING WEDNESDAY AND CONTINUING INTO THE
WEEKEND...ALLOWING FOR A MARKED UPSWING IN THUNDERSTORM CHANCES.
UPPER HIGH IS FORECAST TO SHIFT INTO NWRN ARIZONA OR SRN NEVADA
GIVING A MORE FAVORABLE ELY OR NELY STEERING FLOW TO THE LOWER
DESERTS. AN INVERTED TROF SLOWLY WORKING NORTHWESTWARD ALONG THE SRN
BAJA COAST WILL HELP SPREAD MOISTURE TO THE NORTH AND INTO MEXICO
AND SRN AZ. BY THURSDAY EXPECT CHANCE POPS ACROSS SOUTH CENTRAL AZ
WITH 10 TO 20 PERCENT CHANCES OVER THE SWRN AZ AND SERN CA DESERT
EACH DAY. HIGH TEMPERATURES WILL FALL MARKEDLY GIVEN THE EXPECTED
INCREASE IN MOISTURE...CLOUDS AND SHOWERS...AND BY THURSDAY MUCH OF
THE LOWER DESERT WILL EXPERIENCE HIGHS IN THE VICINITY OF SEASONAL
NORMALS. LATEST GFS/ECMWF GUIDANCE IS ACTUALLY BACKING OFF ON THE
MOISTURE INCREASE SLIGHTLY AND MEX/ECE MOS TEMPS ARE NOT QUITE AS
COOL AS PREVIOUS RUNS SUGGESTED SO WE WILL RAISE HIGHS A COUPLE
DEGREES OR SO THURSDAY INTO THE WEEKEND AND KEEP THE MAX READINGS
CLOSE TO SEASONAL NORMALS INSTEAD OF 2-3 DEGREES BELOW. THERE IS
ALWAYS THE CHANCE THAT IF A SIGNIFICANT CONVECTIVE OUTBREAK OCCURS
SOMETIME DURING THE LATTER HALF OF THE WEEK...LOWS MAY DROP TO NEAR
OR EVEN BELOW 100 IN AREAS OF SIGNIFICANT RAIN.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
THROUGH 04Z TUE...VERY ISOLATED THUNDERSTORMS EXPECTED AROUND THE
OUTSKIRTS OF THE GREATER PHOENIX AREA. THIS COULD FORCE GUSTY
OUTFLOW WINDS FROM ANY DIRECTION FOR A SHORT TIME. OTHERWISE
VARIABLE WINDS UNDER 10 KNOTS. FROM 04Z TUE THROUGH 19Z TUE...SCT
CLOUDS AOA 15 THSD MSL. LIGHT WINDS UNDER 10 KNOTS.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
THROUGH 04Z TUE...VERY ISOLATED THUNDERSTORMS...MORE NUMEROUS OVER
THE MTNS WEST AND SOUTHWEST OF KIPL. TSTMS COULD DEVELOP GUSTY
OUTFLOW WINDS FROM ANY DIRECTION FOR A SHORT TIME...GUSTS TO NEAR
35KTS.  OTHERWISE VARIABLE WINDS UNDER 10 KNOTS. FROM 04Z TUE
THROUGH 19Z TUE...SCT CLOUDS AOA 15 THSD MSL. LIGHT WINDS UNDER 10
KNOTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...

INCREASING MONSOON MOISTURE THIS PERIOD TO BRING BACK A CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY
OVER SOUTH CENTRAL ARIZONA AREAS. MINIMUM RELATIVE HUMIDITIES WILL
GENERALLY RANGE FROM 25 TO 40 PERCENT...HIGHEST OVER SOUTHERN GILA
COUNTY MOUNTAINS. GENERALLY LIGHT WINDS...EXCEPT NEAR THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WARNING UNTIL 5 AM MST WEDNESDAY
     AZZ020>023...025>028.

CA...EXCESSIVE HEAT WARNING UNTIL 5 AM PDT WEDNESDAY
     CAZ031>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...NOLTE/CB
AVIATION...VASQUEZ
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Aug 13, 5:33 AM PDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
533 AM MST MON AUG 13 2012

AZZ024-141300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
533 AM MST MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS...PRIMARILY AREAS EAST OF GLOBE. THE MAIN WEATHER
HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN
AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE AN INCREASING CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS BEGINNING WEDNESDAY AND CONTINUING THROUGH
THE WEEKEND. THE MAIN WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS
OF 40 MPH...LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING OF
STREAMS...ROADS AND WASHES...AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ022-023-027-028-141300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
533 AM MST MON AUG 13 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

AN EXCESSIVE HEAT WARNING CONTINUES THROUGH TONIGHT FOR THE SOUTH
CENTRAL ARIZONA DESERTS INCLUDING THE GREATER PHOENIX AREA. HIGH
TEMPERATURES MAY EXCESS 115 DEGREES OVER THE HOTTEST DESERTS. LOW
TEMPERATURES WILL RANGE FROM MID 80S TO AROUND 90 OVER THE WARMER
URBAN AREAS OFFERING LITTLE RELIEF FROM OPPRESSIVE DAYTIME HEAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

AN EXCESSIVE HEAT WARNING CONTINUES THROUGH 5 AM WEDNESDAY FOR THE SOUTH
CENTRAL ARIZONA DESERTS INCLUDING THE GREATER PHOENIX AREA. HIGH
TEMPERATURES TUESDAY WILL EXCEED 110 OVER MUCH OF THE LOWER DESERT
AND NIGHTTIME LOWS WILL RANGE FROM THE MID 80S TO AROUND 90 OFFERING
LITTLE RELIEF FROM OPPRESSIVE DAYTIME HEAT.

THERE WILL BE AN INCREASING CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS BEGINNING WEDNESDAY...CONTINUING THROUGH
THE WEEKEND. THE BEST CHANCES FOR THUNDERSTORMS WILL LIKELY BE
THURSDAY THROUGH SATURDAY. THE MAIN WEATHER HAZARDS TO BE EXPECTED
INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...BLOWING DUST AND SAND WITH
SHARPLY REDUCED VISIBILITY...LOCALLY HEAVY RAINFALL AND DEADLY CLOUD
TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ020-021-025-026-CAZ031>033-141300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
533 AM MST MON AUG 13 2012 /533 AM PDT MON AUG 13 2012/

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 5 AM MST /5 AM PDT/
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

AN EXCESSIVE HEAT WARNING CONTINUES THROUGH TONIGHT FOR THE DESERTS
OF SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. HIGH TEMPERATURES WILL
RANGE BETWEEN 110 AND 115 OVER THE HOTTEST DESERTS AND OVERNIGHT LOWS
WILL RANGE FROM MID 80S TO AROUND 90 OFFERING LITTLE RELIEF FROM THE
OPPRESSIVE DAYTIME HEAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

AN EXCESSIVE HEAT WARNING CONTINUES THROUGH 5 AM WEDNESDAY FOR THE
DESERTS OF SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. DAYTIME HIGHS
TUESDAY WILL EXCEED 110 OVER MANY OF THE HOTTER DESERTS AND OVERNIGHT
LOWS WILL RANGE FROM MID 80S TO NEAR 90 OVER THE WARMER URBAN
AREAS...OFFERING LITTLE RELIEF FROM THE OPPRESSIVE DAYTIME HEAT.

INCREASING MONSOON MOISTURE IS EXPECTED BEGINNING
WEDNESDAY...CONTINUING INTO THE WEEKEND. THIS WILL ALLOW FOR AN
INCREASING THREAT OF THUNDERSTORMS. THE BEST CHANCES WILL BE OVER THE
SOUTHWEST DESERTS THURSDAY THROUGH SATURDAY. PRIMARY WEATHER HAZARDS
ASSOCIATED WITH THE THUNDERSTORMS INCLUDE GUSTY WINDS IN EXCESS OF 45
MPH...BLOWING DUST AND SAND WITH SHARPLY REDUCED VISIBILITY...LOCALLY
HEAVY RAIN AND DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

CAZ030-141300-
JOSHUA TREE NATIONAL PARK-
533 AM PDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH WEDNESDAY. THERE
WILL BE INCREASING MONSOON MOISTURE ALONG WITH A SLIGHT CHANCE FOR
MAINLY AFTERNOON AND EVENING THUNDERSTORMS STARTING THURSDAY AND
CONTINUING THROUGH THE WEEKEND. THE PRIMARY WEATHER HAZARDS INCLUDE
GUSTY WIND IN EXCESS OF 40 MPH...LOCALLY HEAVY RAIN AND DEADLY
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 13, 3:53 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
353 PM MST MON AUG 13 2012

CAZ033-132345-
IMPERIAL CA-
353 PM PDT MON AUG 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 445 PM PDT

AT 345 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF MT. SIGNAL...MOVING NORTH AT 15
MPH.

WINDS UP TO 50 MPH AND BLOWING DUST AND SAND IS POSSIBLE. MOTORISTS
TRAVELING ALONG INTERSTATE 8 SHOULD BE PREPARED FOR RAPIDLY CHANGING
WEATHER CONDITIONS.

LOCATIONS IMPACTED INCLUDE...
   CALEXICO...
   MT. SIGNAL...
   EL CENTRO NAVAL AIRFIELD...

LAT...LON 3290 11567 3285 11539 3267 11543 3266 11549
      3264 11583 3279 11598
TIME...MOT...LOC 2252Z 161DEG 13KT 3258 11560

MO
Local storm report, Aug 13, 4:07 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST MON AUG 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     DUST STORM       5 SW SEELEY             32.74N 115.74W
08/13/2012                   IMPERIAL           CA   TRAINED SPOTTER

            VISIBILITY ONE QUARTER MILE ALONG INTERSTATE 8

&&

EVENT NUMBER PSR1200241

MB
Local storm report, Aug 13, 4:14 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
414 PM MST MON AUG 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     HEBER                   32.73N 115.52W
08/13/2012                   IMPERIAL           CA   EMERGENCY MNGR

            TREES DOWN. WINDS ESTIMATED AT 50 MPH. VISIBILITY NEAR
            ZERO IN BLOWING DUST

&&

EVENT NUMBER PSR1200242

MB
Special weather statement, Aug 13, 4:19 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
419 PM PDT MON AUG 13 2012

CAZ033-140015-
IMPERIAL CA-
419 PM PDT MON AUG 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 515 PM PDT

AT 415 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
PLASTER CITY TO IMPERIAL TO HOLTVILLE TO 12 MILES SOUTHEAST OF
HOLTVILLE...AND MOVING NORTH AT 30 MPH.

WINDS UP TO 50 MPH AND LOCALLY DENSE BLOWING DUST ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   BRAWLEY...
   WESTMORLAND...

LAT...LON 3324 11580 3328 11531 3310 11502 3280 11488
      3269 11503 3267 11535 3267 11540 3273 11543
      3279 11563 3276 11594
TIME...MOT...LOC 2318Z 201DEG 25KT 3285 11579 3287 11559
          3283 11538 3268 11528

MO
Local storm report, Aug 13, 4:21 PM PDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
421 PM MST MON AUG 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     CALEXICO                32.68N 115.50W
08/13/2012                   IMPERIAL           CA   TRAINED SPOTTER

            TREES DOWN BLOCKING ROAD. NEAR ZERO VISIBILITY IN
            BLOWING DUST.

&&

EVENT NUMBER PSR1200243

MB
Special weather statement, Aug 13, 4:26 PM PDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST MON AUG 13 2012

AZZ020-021-026-CAZ031-032-140015-
LA PAZ AZ-YUMA AZ-RIVERSIDE CA-IMPERIAL CA-
426 PM PDT MON AUG 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  EXTREME NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 515 PM PDT/515 PM MST/

AT 425 PM PDT/425 PM MST/...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED WIND GUSTS AHEAD OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF MIDLAND TO BLYTHE TO 11 MILES
SOUTHEAST OF BLYTHE TO 11 MILES EAST OF CIBOLA...AND MOVING NORTH AT
15 MPH.

WINDS UP TO 40 MPH AND BLOWING DUST ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   MIDLAND...

LAT...LON 3402 11491 3395 11450 3381 11429 3357 11414
      3329 11441 3335 11452 3348 11474 3361 11507
TIME...MOT...LOC 2326Z 198DEG 14KT 3374 11491 3367 11461
          3352 11443 3339 11450

MO

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 5:31 PM PDTBlowing Dust AdvisoryPSR89 min
Aug 13, 3:53 PM PDTSpecial Weather StatementPSRImperial52 min
Aug 13, 3:54 PM PDTBlowing Dust AdvisoryPSR8 min
Aug 13, 4:02 PM PDTDust Storm WarningPSR58 min
Aug 13, 4:19 PM PDTSpecial Weather StatementPSRImperial56 min
Aug 13, 4:40 PM PDTAreal Flood AdvisoryPSRImperial110 min
Aug 13, 4:59 PM PDTBlowing Dust AdvisoryPSR61 min

Nearby

Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.